Minnesota, 2014

Blizzard in Minnesota, April 1, 2014

April 1, 2014 · NWS FGF · 7 events in 7 counties and zones

An area of surface low pressure intensified as it moved into southeast South Dakota on the morning of the 31st. This resulted in gusty north to northeast winds of 40 to 50 mph and heavy amounts of snow in some areas.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

An area of surface low pressure intensified as it moved into southeast South Dakota on the morning of the 31st. This resulted in gusty north to northeast winds of 40 to 50 mph and heavy amounts of snow in some areas. The most snow, twelve to twenty inches, fell from Hallock to Warren. These amounts lowered to about three to five inches across the southern Red River Valley. The snow and wind combined to produce whiteout conditions mainly along and just to the east of the Red River Valley. This event began on March 31, 2014.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 31, 11:55 PM CST, 5 minutes earlier.

Area forecast discussion, Mar 31, 11:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1255 AM CDT TUE APR 1 2014

.UPDATE...
ISSUED AT 1251 AM CDT TUE APR 1 2014

SNOW BAND CONTINUES TO DIMINISH AND MOVE A BIT EAST. SNOW NOW DONE
WITH IN HALLOCK-GRAND FORKS AND VALLEY CITY. WINDS ALSO
DIMINISHING ESP IN DVL REGION SO DID DROP BLIZZARD WARNING FOR
DEVILS LAKE AND FAR NORTHERN VALLEY WHERE WIND GUSTS ARE LOWER AND
VSBY EVEN AT AWOS SENSORS ARE UNRESTRICTED. KEPT OTHER HEADLINES
THOUGH LIKELY WILL BE ABLE TO BLIZZARD WARNIGNS FOR GRAND FORKS
REGION AT 4 AM AS ONCE SNOW STOPS VSBY IMPROVES GREATLY.

MAINTAINED THE OTHER HEADLINES WITH AREAS OF SNOW IN NW/WCNTRL MN
AND FAR SE ND BUT OVERALL ACTIVITY WILL DIMINISH OVERNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 337 PM CDT MON MAR 31 2014

ALL HEADLINES ARE WORKING OUT GOOD AND NO CHANGES NEEDED.

BLIZZARD CONTINUES IN THE COLD SECTOR OF THIS SYSTEM...WITH HEAVY
SNOW AND VERY STRONG NORTH WINDS. THE FORCING WITHIN THIS SNOW
AREA IS NOW NEAR ITS PEAK...AND MODELS INDICATE THAT AS THE SNOW
BAND SLOWLY SHIFTS EAST THE FORCING WILL GRADUALLY WEAKEN. GIVEN
THIS THINKING...AND LATEST MODEL QPF...STILL THINKING 10-20 INCHES
FROM NEW ROCKFORD/COOPERSTOWN/VALLEY CITY INTO THE HALLOCK...GRAND
FORKS...AND ROSEAU AREA. AMOUNTS WILL BE GRADUALLY LOWER TO THE
SOUTH (AND NORTH) OF THIS AREA (GIVEN THE FACT THAT THE BAND WILL
BE MORE TRANSIENT WITH WEAKENING FORCING). THE WINDS WILL REMAIN
STRONG...AND THE EXTREME BLIZZARD ALONG AND WEST OF THE VALLEY WILL
CONTINUE INTO THE OVERNIGHT HOURS.

AN AREA OF CONVECTION HAS INITIATED ACROSS EASTERN SOUTH
DAKOTA...AND WILL LIKELY MOVE INTO THE SE FA THIS EVENING...AND
COULD PRODUCE FREEZING RAIN IF TEMPERATURES ARE ABLE TO DROP BELOW
FREEZING (WHICH SEEMS LIKELY). THINKING UP TO 0.20 INCHES OF ICE
ACCUMULATION POSSIBLE...BUT WILL MONITOR FOR POSSIBLY MORE IF THE
SHOWERS ARE STRONGER.

HIGH PRESSURE MOVES INTO THE REGION ON TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 337 PM CDT MON MAR 31 2014

HIGH PRESSURE BUILDS DOWN INTO THE FA TUE NIGHT BEHIND THE
DEPARTING STORM SYSTEM. WINDS DROP OFF AND SKIES CLEAR OUT SO LOW
TEMPS WILL BE A CHALLENGE. WHERE THE CURRENT STORM SYSTEM LEAVES
THE MOST SNOW WILL PLAY A BIG ROLE IN DETERMINING TEMPS. STAYED ON
THE COOL SIDE FOR HIGHS WED AS WELL. SFC HIGH BEGINS TO PUSH OFF
TO THE EAST BY WED NIGHT. MODELS SHOW IN VARYING DEGREES ANOTHER
WEAK SYSTEM MOVING INTO THE SOUTHWEST FA WED NIGHT SO LEFT SOME
LOW PCPN CHANCES FOR THAT. AS THIS SYSTEM PROGRESSES TO THE EAST
ON THU IT SHOULD MAINLY AFFECT THE SOUTHERN HALF OF THE FA.
HOWEVER NOT TOO MUCH CONFIDENCE AS ABOUT HALF THE MODELS ARE DRY.
WILL SEE WHAT HAPPENS WITH FUTURE RUNS.

THE THU NIGHT THRU MONDAY TIME FRAME BEGINS WITH THE ABOVE MENTIONED
WAVE PASSING FROM THE SOUTH TO THE SOUTHEAST FA. THEREFORE KEPT THE
LOW CHANCES FOR RAIN OR SNOW CONFINED TO THAT AREA. ECMWF/GEM SEEM
TO BE THE FURTHEST NORTH WITH THIS SYSTEM WHILE THE GFS REMAINS
PRETTY DRY. AFTER THIS SYSTEM EXITS OFF TO THE EAST THE FA SHOULD
SEE BRIEF RIDGING FRI NIGHT INTO SAT NIGHT. FOR SUNDAY INTO MONDAY
LOOKING AT A CENTRAL PLAINS TROUGH CARVING OUT AGAIN WITH A SFC LOW
TAKING SHAPE WELL SOUTH OF THE AREA. MORE OF A MUDDLED PATTERN OVER
THE NORTHERN PLAINS BUT GUIDANCE HAS BEEN INDICATING SOME ISOLATED
PCPN CHANCES. KEPT THESE LOW CHANCES BUT OVERALL CONFIDENCE PRETTY
LOW. TEMPS WILL CONTINUE TO HINGE ON SNOW MELT AND AREAS WITH OR
WITHOUT SNOW COVER.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1251 AM CDT TUE APR 1 2014

QUESTION WILL BE TIMING OF VISIBILITY IMPROVEMENT AT TAF SITES AS
SNOW ENDS AND WIND DIMINISHES. I SUSPECT MOST SITES WILL BE
UNRESTRICTED BY 12Z AND CIGS RISING AS WELL. WINDS WILL DIMINISH
AND MAIN GUSTINESS WILL STOP BY 18Z IN ERN ND.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...BLIZZARD WARNING UNTIL 7 AM CDT THIS MORNING FOR NDZ016-026>030-
     038-039-049-052>054.

MN...BLIZZARD WARNING UNTIL 7 AM CDT THIS MORNING FOR MNZ001>003-007-
     029-030-040.

     WINTER STORM WARNING UNTIL 7 AM CDT THIS MORNING FOR MNZ005-006-
     008-009-013>017-022>024-027-028.

     WINTER WEATHER ADVISORY UNTIL 7 AM CDT THIS MORNING FOR MNZ031-
     032.

&&

UPDATE...RIDDLE
SHORT TERM...TG
LONG TERM...GODON
AVIATION...RIDDLE
Hazardous weather outlook, Mar 31, 5:43 AM CST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
643 AM CDT MON MAR 31 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
643 AM CDT MON MAR 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

BLIZZARD CONDITIONS WILL CONTINUE OR DEVELOP OVER EASTERN NORTH
DAKOTA AND THE RED RIVER VALLEY THIS MORNING AND MIDDAY AND
CONTINUE INTO THE EVENING. HEAVY SNOW WITH LOW PRESSURE WHICH WILL
MOVE FROM NORTHERN NEBRASKA TO CENTRAL MINNESOTA BY THIS EVENING
WILL SPREAD EAST AS WELL GRADUALLY THROUGH THE DAY REACHING
SOUTHEASTERN NORTH DAKOTA AND NORTHWESTERN-WEST CENTRAL MINNESOTA
THIS AFTERNOON. NUMEROUS WARNINGS ARE OUT FOR THE AREA SO STAY
TUNED FOR FURTHER UPDATES. SNOWFALL OVER THE AREA WILL VARY
GREATLY WITH HEAVIEST AXIS FROM CARRINGTON TO GRAND FORKS TO
ROSEAU WITH 10-15 INCHES POSSIBLE AND THEN LESS FARGO SOUTH AND
EAST WITH 3-6 INCHES TOWARD THE SOUTH DAKOTA BORDER AND OVER BY
ALEXANDRIA. WINDS WILL INCREASE WITH GUSTS TO 50 MPH OR MORE IN
EASTERN NORTH DAKOTA AND THE RED RIVER VALLEY THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS WILL DIMINISH AND SNOW ENDS EARLY TUESDAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

In the hours before

Local storm report, Mar 31, 6:04 PM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
704 PM CDT MON MAR 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY SNOW       GRAND FORKS             47.92N 97.07W
03/31/2014  M9.5 INCH        GRAND FORKS        ND   OFFICIAL NWS OBS

            STORM TOTAL AS OF 7 PM OF 9.5 INCHES SNOW AND 0.51 INCHES
            LIQUID. TWO-FOOT DRIFTS AT OFFICE. STILL SNOWING.

&&

HOPKINS
Local storm report, Mar 31, 6:11 PM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
711 PM CDT MON MAR 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     SNOW             MICHIGAN                48.03N 98.12W
03/31/2014  M1.0 INCH        NELSON             ND   CO-OP OBSERVER

            STILL SNOWING

0704 AM     SNOW             5 E LANKIN              48.31N 97.81W
03/31/2014  E2.5 INCH        WALSH              ND   CO-OP OBSERVER

            STILL SNOWING

0704 AM     SNOW             ARGYLE                  48.34N 96.82W
03/31/2014  E1.0 INCH        MARSHALL           MN   CO-OP OBSERVER

            SNOW OVERNIGHT...STOPPED NOW.

0717 AM     SNOW             DEVILS LAKE             48.11N 98.87W
03/31/2014  E4.5 INCH        RAMSEY             ND   PUBLIC

            ESTIMATED 4-5 INCHES BUT WITH THE WIND HARD TO TELL

0730 AM     SNOW             LEEDS                   48.29N 99.44W
03/31/2014  E2.0 INCH        BENSON             ND   PUBLIC

            STILL SNOWING

0751 AM     SNOW             GREENBUSH               48.70N 96.18W
03/31/2014  E1.8 INCH        ROSEAU             MN   CO-OP OBSERVER

            STILL SNOWING

0751 AM     SNOW             DRAYTON                 48.56N 97.18W
03/31/2014  E2.0 INCH        PEMBINA            ND   PUBLIC

            STILL SNOWING

0751 AM     SNOW             PEMBINA                 48.97N 97.25W
03/31/2014  E0.0 INCH        PEMBINA            ND   PUBLIC

0751 AM     SNOW             WARROAD                 48.91N 95.32W
03/31/2014  E1.2 INCH        ROSEAU             MN   PUBLIC

            STILL SNOWING

0854 AM     SNOW             PARK RIVER              48.39N 97.74W
03/31/2014  E4.0 INCH        WALSH              ND   LAW ENFORCEMENT

            STILL SNOWING

0903 AM     SNOW             LANCASTER               48.86N 96.80W
03/31/2014  M1.0 INCH        KITTSON            MN   CO-OP OBSERVER

            IN TOWN QUARTER TO HALF MILE VISBY

1001 AM     FREEZING RAIN    2 S BRAMPTON            45.97N 97.78W
03/31/2014  E0.13 INCH       SARGENT            ND   TRAINED SPOTTER

            BAND OF FREEZING RAIN WITH UP TO ONE-EIGHT INCH ICE
            ACCUMULATIONS FOLLOWED BY BRIEF PERIOD OF ICE PELLETS...
            BETWEEN 9AM AND 10AM.

1100 AM     SNOW             NEW ROCKFORD            47.68N 99.14W
03/31/2014  E6.0 INCH        EDDY               ND   LAW ENFORCEMENT

            QUARTER MILE VISBY IN TOWN.

1111 AM     SNOW             HALLOCK                 48.77N 96.94W
03/31/2014  M2.5 INCH        KITTSON            MN   CO-OP OBSERVER

            STILL SNOWING

1250 PM     BLIZZARD         4 ESE STARKWEATHER      48.43N 98.80W
03/31/2014                   RAMSEY             ND   CO-OP OBSERVER

            ZERO VISIBILITY. MEASURED 5 INCHES OF SNOW THROUGH NOON.

0100 PM     SNOW             GRAND FORKS             47.92N 97.07W
03/31/2014  M3.5 INCH        GRAND FORKS        ND   OFFICIAL NWS OBS

            VSBY A QUARTER MILE IN TOWN.

0112 PM     BLIZZARD         MAYVILLE                47.50N 97.33W
03/31/2014                   TRAILL             ND   PUBLIC

            WHITEOUT CONDITIONS WITH THUNDERSNOW.

0138 PM     HEAVY SNOW       GRAFTON                 48.42N 97.40W
03/31/2014  E7.0 INCH        WALSH              ND   BROADCAST MEDIA

            INTOWN VISBY VERY POOR LESS THAN A QUARTER MILE

0214 PM     SNOW             DEVILS LAKE             48.11N 98.87W
03/31/2014  E9.0 INCH        RAMSEY             ND   PUBLIC

            STORM TOTAL. VISBY STILL AT A QUARTER MILE OR LESS IN
            TOWN.

0258 PM     HEAVY SNOW       HALLOCK                 48.77N 96.94W
03/31/2014  M9.0 INCH        KITTSON            MN   CO-OP OBSERVER

            STILL SNOWING

0400 PM     BLIZZARD         EAST GRAND FORKS        47.93N 97.02W
03/31/2014                   POLK               MN   TRAINED SPOTTER

            SNOW ACCUMULATION UP TO 6.5 INCHES THROUGH 4PM. NEAR ZERO
            VISIBILITIES THROUGHOUT THE AFTERNOON.

0407 PM     HEAVY SNOW       6 W MANVEL              48.07N 97.31W
03/31/2014  M9.0 INCH        GRAND FORKS        ND   NWS EMPLOYEE

            ZERO VISIBILITY THROUGHOUT THE MID AFTERNOON WITH
            MEASURED 9 INCHES OF SNOW SO FAR... MORE STILL FALLING.

0407 PM     FREEZING RAIN    BEMIDJI                 47.48N 94.88W
03/31/2014  E0.12 INCH       BELTRAMI           MN   EMERGENCY MNGR

            ICE ACCUMMULATIONS DEVELOPING ON ROADWAYS AND WALKWAYS
            FROM BEMIDJI INTO WASKISH.

0500 PM     HEAVY SNOW       THIEF RIVER FALLS       48.11N 96.18W
03/31/2014  E9.0 INCH        PENNINGTON         MN   BROADCAST MEDIA

            REPORTS OF AROUND 9 INCHES TOTAL SNOW ACCUMULATIONS NEAR
            THIEF RIVER FALLS THROUGH 5PM CDT. STILL SNOWING.

0505 PM     FREEZING RAIN    SOLWAY                  47.52N 95.13W
03/31/2014  E0.10 INCH       BELTRAMI           MN   EMERGENCY MNGR

            ICE ACCUMULATIONS ON HWY 2 NEAR SOLWAY ESTIMATED AT ABOUT
            ONE TENTH OF AN INCH.

0631 PM     HEAVY SNOW       ROSEAU                  48.85N 95.76W
03/31/2014  M10.0 INCH       ROSEAU             MN   TRAINED SPOTTER

            5-6 FOOT DRIFTS

0700 PM     HEAVY SNOW       GRAND FORKS             47.92N 97.07W
03/31/2014  M9.5 INCH        GRAND FORKS        ND   OFFICIAL NWS OBS

            STORM TOTAL AS OF 7 PM OF 9.5 INCHES SNOW AND 0.51 INCHES
            LIQUID. TWO-FOOT DRIFTS AT OFFICE. STILL SNOWING.

&&

HOPKINS
Local storm report, Mar 31, 7:29 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
829 PM CDT MON MAR 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HEAVY SNOW       2 E GILBY               48.08N 97.42W
03/31/2014  E12.0 INCH       GRAND FORKS        ND   NWS EMPLOYEE

            STILL SNOWING

0827 PM     FREEZING RAIN    3 S VERGAS              46.61N 95.80W
03/31/2014  E0.20 INCH       OTTER TAIL         MN   TRAINED SPOTTER

            ICE ON EVERYTHING...JUST TURNED TO ALL SNOW

&&

TGRAFENA
Local storm report, Mar 31, 9:57 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1057 PM CDT MON MAR 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     SNOW             BADGER                  48.78N 96.02W
03/31/2014  E12.5 INCH       ROSEAU             MN   BROADCAST MEDIA

            STILL SNOWING

0919 PM     SNOW             2 W WANNASKA            48.66N 95.78W
03/31/2014  E13.0 INCH       ROSEAU             MN   PUBLIC

            STILL SNOWING

0947 PM     SNOW             3 NW WARREN             48.23N 96.82W
03/31/2014  E18.0 INCH       MARSHALL           MN   PUBLIC

            STILL SNOWING

0947 PM     SNOW             4 S HOOPLE              48.48N 97.64W
03/31/2014  E12.5 INCH       WALSH              ND   PUBLIC

            STORM TOTAL

0947 PM     SNOW             ELIZABETH               46.38N 96.13W
03/31/2014  E2.0 INCH        OTTER TAIL         MN   PUBLIC

            0.25 TO 0.50 INCH ICE AS WELL. STILL SNOWING

0947 PM     SNOW             CROOKSTON               47.77N 96.61W
03/31/2014  E14.0 INCH       POLK               MN   PUBLIC

            STILL SNOWING. THUDNERSNOW LATE AFTERNOON

0950 PM     SNOW             DEVILS LAKE             48.11N 98.87W
03/31/2014  E10.0 INCH       RAMSEY             ND   TRAINED SPOTTER

            STORM TOTAL

1029 PM     SNOW             NEWFOLDEN               48.36N 96.33W
03/31/2014  E15.0 INCH       MARSHALL           MN   PUBLIC

            STILL SNOWING

1034 PM     SNOW             THIEF RIVER FALLS       48.11N 96.18W
03/31/2014  E18.0 INCH       PENNINGTON         MN   PUBLIC

            UPDATED SNOW TOTAL. STILL SNOWING

1034 PM     SNOW             8 N BEMIDJI             47.60N 94.88W
03/31/2014  E3.0 INCH        BELTRAMI           MN   PUBLIC

            STILL SNOWING. UP TO 0.25 ICE EARLIER

1034 PM     SNOW             OYLEN                   46.57N 94.80W
03/31/2014  E0.5 INCH        WADENA             MN   PUBLIC

            SNOWING

1034 PM     SNOW             PARK RAPIDS             46.92N 95.06W
03/31/2014  E1.0 INCH        HUBBARD            MN   PUBLIC

            STILL SNOWING. UP TO 0.25 ICE.

&&

DRIDDLE
Local storm report, Mar 31, 10:33 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1133 PM CDT MON MAR 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             REYNOLDS                47.67N 97.11W
03/31/2014  E11.5 INCH       TRAILL             ND   PUBLIC

            STILL LIGHT SNOW

&&

DRIDDLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 blizzard. Local standard time, as filed.

Blizzard, West Marshall

When
April 1, 12:00 AM CST to 2:57 AM CST
Where
West Marshall forecast zone
Reported by
Mesonet
Coordinates
48.358, -96.368 (the zone’s center; the record gives no point)

Blizzard, West Polk

When
April 1, 12:00 AM CST to 2:57 AM CST
Where
West Polk forecast zone
Reported by
Mesonet
Coordinates
47.774, -96.402 (the zone’s center; the record gives no point)

Blizzard, Norman

When
April 1, 12:00 AM CST to 2:57 AM CST
Where
Norman forecast zone
Reported by
Mesonet
Coordinates
47.327, -96.455 (the zone’s center; the record gives no point)

Blizzard, Clay

When
April 1, 12:00 AM CST to 2:57 AM CST
Where
Clay forecast zone
Reported by
Mesonet
Coordinates
46.892, -96.491 (the zone’s center; the record gives no point)

Blizzard, Wilkin

When
April 1, 12:00 AM CST to 6:00 AM CST
Where
Wilkin forecast zone
Reported by
Mesonet
Coordinates
46.357, -96.468 (the zone’s center; the record gives no point)

Blizzard, West Otter Tail

When
April 1, 12:00 AM CST to 6:00 AM CST
Where
West Otter Tail forecast zone
Reported by
Mesonet
Coordinates
46.409, -95.708 (the zone’s center; the record gives no point)

Blizzard, Grant

When
April 1, 12:00 AM CST to 6:00 AM CST
Where
Grant forecast zone
Reported by
Mesonet
Coordinates
45.934, -96.012 (the zone’s center; the record gives no point)

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2014Every state in 2014This day in weather historyWarnings in Minnesota, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508827, 508828, 508829, 508830, 508831, 508832, 508833.